Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 53, NWS Grand Rapids, MI

June 8, 20086 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2008, 1:38 PM EDT for 6 counties in Michigan. It was in force for 52 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 1:38 PM EDT (17:38 UTC)
Expired
Jun 8, 2008, 2:30 PM EDT
In force
52 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 120 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:15 PM EDTTSTM WND GST 62Hersey, MIMEASURED BY SPOTTER.
Jun 8, 2:17 PM EDTTSTM WND DMG4 E Reed City, MISWATH OF DAMAGE EXTENDING FROM HERSEY TOWNSHIP TO EVART. POTENTIALLY TORNADIC DAMAGE...MAY NEED TO INVESTIGATE.
Jun 8, 2:17 PM EDTTSTM WND DMGHersey, MIDAMAGE SWATH STARTED IN HERSEY TOWNSHIP AND CONTINUED INTO EVART. TIME AND LOCATIONS ARE ROUGH ESTIMATES. POSSIBLY TORNADIC DAMAGE.
Jun 8, 2:20 PM EDTTORNADO1 Ne Hersey, MIEF1 TORNADO DAMAGE CONFIRMED ALONG AN INTERMITTENT PATH ABOUT 5 MILES LONG AND A HALF MILE WIDE FROM 1 NE HERSEY NORTHEAST TO THE PERE MARQUETTE STATE FOREST. THE TORNADO OCCURRED WITHIN A LARGER AREA OF DOWNBURST WIND DAMAGE.
Jun 8, 2:20 PM EDTTORNADO4 E Reed City, MISEVERAL DOZEN TREES DOWN
Jun 8, 2:20 PM EDTTORNADO5 E Reed City, MIBARN DOWN ON 165TH AVE
Jun 8, 2:21 PM EDTTORNADO6 Ene Reed City, MIHOUSE AND GARAGE PENETRATED BY TREE BRANCH. WINDOWS BLOWN OUT
Jun 8, 2:22 PM EDTTORNADO3 Sse Stambaugh Corner, MISWATH OF TREES DOWN. 100 FEET WIDE
Jun 8, 2:23 PM EDTTORNADO5 W Evart, MIMANY HEALTHY TREES SNAPPED. EF1 DAMAGE
Jun 8, 2:23 PM EDTTORNADO5 W Evart, MISEVERAL HEALTHY TREES SNAPPED
Jun 8, 2:26 PM EDTTORNADO2 Nw Evart, MISEVERAL LARGE ASPENS SNAPPED AND UPROOTED. ON 110TH AVE BETWEEN 7 AND 8 MILE ROADS EF0
Jun 8, 2:26 PM EDTTORNADO3 Wnw Evart, MILARGE SWATH OF COMPLETE BLOW DOWN. 1/2 MILE WIDE SUCTION VORTIES EVIDENT. EF1
Jun 8, 2:27 PM EDTTORNADO3 Nw Evart, MIMANY TREES DOWN. EF1 DAMAGE
Jun 8, 2:29 PM EDTTORNADO3 Nnw Evart, MISIDING RIPPED OFF HOUSE. SHINGLE DAMAGE. 100TH AVE AND 9 MILE RD INTERSECTION EF0
Jun 8, 2:33 PM EDTTORNADO5 Nne Evart, MIMANY TREES DOWN IN THE AREA. SYLVAN ROAD BETWEEN 60TH AND 70TH AVE
Jun 8, 2:38 PM EDTTORNADO5 Wsw Temple, MIDOZEN HEALTHY OAK TREES DOWN. ON 10TH AVE NEAR TWIN LAKE EF1

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:57 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 081738
SVRGRR
MIC085-105-107-123-127-133-081830-
/O.NEW.KGRR.SV.W.0053.080608T1738Z-080608T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
138 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MECOSTA COUNTY IN CENTRAL MICHIGAN
  OSCEOLA COUNTY IN CENTRAL MICHIGAN
  LAKE COUNTY IN WEST CENTRAL MICHIGAN
  SOUTHEASTERN MASON COUNTY IN WEST CENTRAL MICHIGAN
  NORTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
  NORTHEASTERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 230 PM EDT

* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM IRONS TO 8 MILES SOUTH OF
  WALKERVILLE...AND MOVING EAST AT 50 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  WALKERVILLE...        BRANCH...             IRONS...
  HESPERIA...           WOLF LK...            BALDWIN...
  BITELY...             WOODLAND PARK...      IDLEWILD...
  BROHMAN...            NIRVANA...            LUTHER...
  WOODVILLE...          BRISTOL...            CHASE...
  HAWKINS...            TUSTIN...             REED CITY...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4418 8603 4418 8510 4412 8510 4411 8509
      4364 8511 4355 8616
TIME...MOT...LOC 1738Z 255DEG 67KT 4415 8590 4362 8602

$$

MJS
1 follow-up statement
000 
WWUS53 KGRR 081817
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
214 PM EDT SUN JUN 8 2008

MIC105-127-081824-
/O.CAN.KGRR.SV.W.0053.000000T0000Z-080608T1830Z/
MASON MI-OCEANA MI-
214 PM EDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OCEANA AND
SOUTHEASTERN MASON COUNTIES HAS BEEN CANCELLED...

SEVERE WEATHER HAS MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4412 8575 4418 8510 4411 8509 4364 8511
      4358 8579
TIME...MOT...LOC 1814Z 255DEG 67KT 4420 8515 4396 8533
          4361 8561

$$

MIC085-107-123-133-081830-
/O.CON.KGRR.SV.W.0053.000000T0000Z-080608T1830Z/
LAKE MI-OSCEOLA MI-NEWAYGO MI-MECOSTA MI-
214 PM EDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN MECOSTA...NORTHEASTERN NEWAYGO...OSCEOLA AND EASTERN
LAKE COUNTIES...

AT 210 PM EDT...SOME DAMAGING WINDS IN EXCESS OF 60 MPH WERE 
EXPECTED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
MARION TO 10 MILES SOUTHWEST OF BIG RAPIDS...AND MOVING EAST AT 50 
MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  DIGHTON...            TUSTIN...             HERSEY...
  LEROY...              REED CITY...          WOODVILLE...
  HAWKINS...            BRISTOL...            NIRVANA...
  CHASE...              LUTHER...             PARIS...
  BIG RAPIDS...         MARION...             EVART...
  SEARS...              CHIPPEWA LAKE...      RODNEY...

SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4412 8575 4418 8510 4411 8509 4364 8511
      4358 8579
TIME...MOT...LOC 1814Z 255DEG 67KT 4420 8515 4396 8533
          4361 8561

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:18 AM EDT, 6 hours 20 minutes earlier.

Area forecast discussion, Jun 8, 7:18 AM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 AM EDT SUN JUN 8 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(538 AM EDT SAT JUN 7 2008)
A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO
TUESDAY. WAVES OF LOW PRESSURE WILL TRAVEL ALONG THE FRONTAL SYSTEM
AND BRING PERIODS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL.
FLOODING WILL BECOME AN INCREASING PROBLEM AS EACH WAVE OF LOW
PRESSURE BRING ADDED RAINFALL TO THE ALREADY SATURATED GROUND. ONCE
THE PRIMARY STORM MOVES THE FRONT OUT OF THE AREA LATER ON
TUESDAY... COOLER AND DRIER WEATHER WILL RETURN TO THE REGION.

&&

.SHORT TERM...(538 AM EDT SUN JUN 8 2008)
(TODAY THROUGH TUESDAY)
AS THE LOW LEVEL JET AND THE ASSOCIATED THUNDERSTORMS FINALLY MOVE
OUT OF THE REGION DURING THE MID MORNING HOURS TODAY...SOUTHWEST
MICHIGAN SHOULD SEE A SHORT PERIOD OF RELATIVELY DRY WEATHER.

THE NEXT AREA OF CONVECTION...ASSOCIATED WITH UPPER LEVEL SPEED MAX
AND CORRESPONDING LOW LEVEL JET CORE...MOVES INTO THE GRR CWA BY
EARLY THIS SUNDAY AFTERNOON. THAT CONVECTION IS CURRENTLY OVER IOWA.
ONCE THAT AREA MOVES THROUGH ANOTHER LOW LEVEL JET CORE AIMS AT
SOUTHWEST MICHIGAN EARLY TONIGHT... THAT WILL TOUCH OF ADDITIONAL
STORMS. THE PROFILES SHOW OVER 2000 J/KG OVER THE CENTRAL AND
SOUTHERN CWA FROM 15Z THROUGH 24Z TODAY. SINCE THE WIND IS
UNIDIRECTIONAL WITH HEIGHT... MOSTLY BOWING LINE SEGMENTS ARE
EXPECTED WITH THE STORMS. AS A RESULT SEVERE STORMS ARE POSSIBLE
ONCE AGAIN TODAY.

PRECIPITABLE WATER VALUES REACH NEAR 2 INCHES THIS EVENING WHILE
THEY WERE CLOSER TO 1.5 INCHES SATURDAY NIGHT. THUS I FEEL THE
THREAT FOR FLOODING RAINFALL WOULD BE WITH US AGAIN THIS AFTERNOON
AND TONIGHT. AS A RESULT OF THE 3 TO 6 INCHES OF RAIN THAT HAS
ALREADY FALLEN AND THE THREAT OF MORE HEAVY RAINFALL TONIGHT...I
HAVE ISSUED A FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT FOR THE
AREA BETWEEN I-96 AND I-94.

FINALLY THE PRIMARY UPPER LOW COMES OUT LATER MONDAY INTO TUESDAY.
AS THAT HAPPENS YET ANOTHER PERIOD OF THUNDERSTORMS WITH HEAVY
RAINFALL IS POSSIBLE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING.
FLOODING WILL ONCE AGAIN BE A SIGNIFICANT ISSUE.  AS WILL SEVERE
WEATHER ONCE AGAIN.

&&

.LONG TERM...(538 AM EDT SUN JUN 8 2008)
(TUESDAY NIGHT THROUGH SATURDAY)
EXTENDED PORTION OF THE FORECAST LOOKED GOOD. ONLY TWEAKED TEMPS
COOLER DURING THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME.
DURING THIS PERIOD WE WILL BE UNDER HIGH PRESSURE WITH A COOLER
NORTHERLY FLOW.

&&

.MARINE...(538 AM EDT SUN JUN 8 2008)
PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE NEAR SHORE WATERS
INTO TUESDAY.  THE LARGEST WAVES ARE EXPECTED EARLY MONDAY MORNING
AS FRONTAL WAVE PASSES BY. WAVES MAY BE LARGE ENOUGH FOR SMALL CRAFT
ADVISORIES AS WINDS INCREASE TO 25 KNOTS FROM THE SOUTH FOR ABOUT 12
HOURS. LIGHTER WINDS BY MID DAY MONDAY WILL ALLOW THE WAVES TO
SUBSIDE.

&&

.AVIATION...(718 AM EDT SUN JUN 8 2008)
THE SHOWERS ARE FINALLY STARTING TO DISSIPATE (AS OF 715 AM). FOR
THE MOST PART CEILINGS AND VISIBILITIES ARE VFR ACROSS THE AREA. I
WOULD EXPECT THAT TO PREVAIL INTO EARLY THIS AFTERNOON. THEN THE MCS
OVER IOWA SHOULD MOVE INTO SOUTHWEST MICHIGAN AND BRING ANOTHER
ROUND OF THUNDERSTORMS THAT WILL LAST INTO THE OVERNIGHT HOURS.

&&

.HYDROLOGY...(538 AM EDT SUN JUN 8 2008)
AN AREA FLOOD WARNING IS IN EFFECT THIS MORNING FOR AREA BETWEEN
I-96 AND I-94.  THAT WILL BE REPLACED BY A FLOOD WATCH FOR THIS
AFTERNOON AND TONIGHT AS ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY
RAINFALL MOVES THROUGH THE AREA. THE FINAL WAVE OF CONVECTION AND
HEAVY RAINFALL WILL OCCUR LATER MONDAY INTO TUESDAY AS UPPER AIR
SYSTEM THAT IS CAUSING ALL THIS RAIN FINALLY IS SHEARED OUT OF THE
AREA. BY THEN... SOME SIGNIFICANT FLOODING MY BE POSSIBLE IF EACH OF
THESE WAVES OF THUNDERSTORMS DO INDEED BRING HEAVY RAINFALL TO THE
AREA.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH IN EFFECT FROM 2 PM SUNDAY UNTIL 8 AM MONDAY FOR
THE AREA BETWEEN I-96 AND I-94 WEST OF LANSING.
LM...NONE.

&&

SYNOPSIS:     WDM
SHORT TERM:   WDM
LONG TERM:    JK
MARINE        WDM
AVIATION:     WDM
HYDROLOGY:    WDM
Hazardous weather outlook, Jun 8, 6:12 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
612 AM EDT SUN JUN 8 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
612 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY TONIGHT AS ANOTHER WAVE OF LOW PRESSURE TRACKS ALONG
THE STATIONARY FRONT OVER NORTHERN LOWER MICHIGAN. DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREATS.

FLOODING WILL BE PROBLEM BETWEEN INTERSTATE 94 AND INTERSTATE 96
WEST OF LANSING AS SEVERAL ROUNDS OF ADDITIONAL THUNDERSTORMS WILL
MOVE ACROSS THIS AREA THAT HAS ALREADY SEEN 3 TO 6 INCHES OF RAIN
SATURDAY NIGHT INTO EARLY SUNDAY MORNING. SOME ROADS MAY HAVE
SECTIONS THAT HAVE TO MUCH WATER OVER THE ROAD TO DRIVE SAFELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR MORE HEAVY RAINFALL...FLOODING AND THE SLIGHT RISK
FOR SEVERE THUNDERSTORMS REMAINS INTO TUESDAY MORNING AS SEVERAL
WAVES OF LOW PRESSURE TRAVEL ALONG A QUASI-STATIONARY FRONT OVER
MICHIGAN.

ANOTHER FRONTAL SYSTEM WILL MOVE INTO MICHIGAN LATER IN THE WEEK
AND BRING ADDITIONAL THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING
AND FOR MONDAY AFTERNOON INTO MONDAY EVENING.

LMZ844>849-091015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
612 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL WILL REDUCE THE SURFACE
VISIBILITY TO UNDER A MILE AT TIMES THROUGH TONIGHT. GUSTY WINDS
AND CLOUD TO WATER LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS
WILL RESULT IN ADDITIONAL HAZARDS TO BOATERS TODAY.

LATE TONIGHT SOUTHERLY WINDS MAY BUILD WAVES TO THE 3 TO 5 FOOT
RANGE. WAVES OF THAT HEIGHT AREA DANGEROUS TO SMALL WATER CRAFT.
RIPE TIDES MAY BE AN ISSUE TOO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH GUSTY WINDS...LARGE WAVES AND CLOUD TO WATER
LIGHTING WILL CONTINUE INTO TUESDAY. WAVE HEIGHTS WILL FALL BELOW
4 FEET BY MID MORNING ON MONDAY. RIPE TIDES MAY BE AN ISSUE MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING
AND FOR MONDAY AFTERNOON INTO MONDAY EVENING.

WDM

In the hours before

Local storm report, Jun 8, 9:51 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 AM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HEAVY RAIN       7 SW GRAND LEDGE        42.68N 84.85W
06/08/2008  M4.75 INCH       EATON              MI   TRAINED SPOTTER

            SPOTTER REPORTS WATER WAS RUNNING OVER HIS DRIVEWAY AND
            THE FIELDS NEARBY ARE FLOODED.

&&

HOVING
Local storm report, Jun 8, 10:09 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 AM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 SE LANSING            42.70N 84.54W
06/07/2008                   INGHAM             MI   TRAINED SPOTTER

            SPOTTER REPORTS SEVERAL 1 FOOT DIAMETER TREES WERE BLOWN
            DOWN AND IN GOOD HEALTH...ON STONELEIGH DR.

&&

HOVING
Local storm report, Jun 8, 10:39 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 AM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       ALLENDALE               42.99N 85.95W
06/08/2008  M3.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            MEASURED NEAR THE INTERSECTION OF JOAL ST AND 68TH AVE.

&&

HOVING
Local storm report, Jun 8, 10:59 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HEAVY RAIN       3 E BATTLE CREEK        42.30N 85.17W
06/08/2008  M2.27 INCH       CALHOUN            MI   TRAINED SPOTTER

            MEASURED FROM 1130PM LAST NIGHT TO 1045AM THIS MORNING.

&&

HOVING
Special weather statement, Jun 8, 11:50 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT SUN JUN 8 2008

MIZ037-038-081645-
LAKE-MASON-
1150 AM EDT SUN JUN 8 2008

...SPECIAL WEATHER STATEMENT...

AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FREESOIL TO 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT 37 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  LAKE MICHIGAN RECREATION AREA...            HAMLIN LAKE...
  LUDINGTON...          FREESOIL...           SCOTTVILLE...
  FOUNTAIN...           CUSTER...             WALHALLA...
  IRONS...              BRANCH...             WOLF LK...
  BALDWIN...            IDLEWILD...           BRISTOL...
  NIRVANA...            CHASE...              LUTHER...

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4420 8636 4419 8631 4419 8630 4417 8557
      4382 8558 4382 8643 4396 8647 4401 8652
TIME...MOT...LOC 1550Z 266DEG 32KT 4417 8625 4387 8649

LAURENS
Special weather statement, Jun 8, 1:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SUN JUN 8 2008

MIZ037>039-043>045-050-081800-
LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
106 PM EDT SUN JUN 8 2008

...SPECIAL WEATHER STATEMENT...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF FREESOIL TO SILVER LAKE ST PARK...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  MEARS...              STONY LAKE...         NEW ERA...
  SILVER LAKE ST PARK...                      ROTHBURY...
  SHELBY...             HAMLIN LAKE...        BIG SABLE POINT...
  LUDINGTON STATE PARK...                     LUDINGTON...
  PENTWATER...          LAKE MICHIGAN RECREATION AREA...
  HART...               FERRY...              ELBRIDGE...
  SCOTTVILLE...         CRYSTAL VALLEY...     CUSTER...

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4419 8638 4418 8530 4358 8526 4345 8648
      4355 8652 4371 8653 4375 8648 4383 8645
      4396 8647 4407 8654
TIME...MOT...LOC 1706Z 244DEG 46KT 4425 8645 4375 8644

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:09 PM EDTSpecial Marine WarningGRR81 min
Jun 7, 8:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa44 min
Jun 7, 8:28 PM EDTSevere Thunderstorm WarningGRRBarry, Ionia, Kent35 min
Jun 7, 9:00 PM EDTSevere Thunderstorm WarningGRROttawa60 min
Jun 7, 9:24 PM EDTSevere Thunderstorm WarningGRRAllegan81 min
Jun 7, 9:30 PM EDTSpecial Marine WarningGRR90 min
Jun 7, 9:39 PM EDTSpecial Marine WarningGRR96 min
Jun 7, 9:48 PM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more87 min
Jun 7, 9:58 PM EDTFlash Flood WarningGRRAllegan, Barry, Eaton, Ionia, Kent, Ottawa6 hr
Jun 7, 10:14 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ionia, Kent46 min
Jun 7, 10:43 PM EDTSevere Thunderstorm WarningGRREaton, Ingham62 min
Jun 7, 10:57 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more203 days
Jun 7, 10:57 PM EDTSevere Thunderstorm WarningGRRClinton18 min
Jun 7, 11:21 PM EDTSpecial Marine WarningGRR90 min
Jun 7, 11:47 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren47 min
Jun 8, 1:23 AM EDTSpecial Weather StatementGRRKent67 min
Jun 8, 1:35 AM EDTSpecial Weather StatementGRREaton, Ingham55 min
Jun 8, 3:27 AM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more48 hr
Jun 8, 4:01 AM EDTAreal Flood WarningGRRAllegan, Barry, Eaton, Ionia, Kent, Ottawa56 hr
Jun 8, 9:29 AM EDTSpecial Weather StatementGRROttawa61 min
Jun 8, 10:33 AM EDTRiver Flood WarningGRRBarry5 days
Jun 8, 11:50 AM EDTSpecial Weather StatementGRRLake, Mason55 min
Jun 8, 12:23 PM EDTSpecial Marine WarningGRR2 hr
Jun 8, 1:04 PM EDTSpecial Marine WarningGRR86 min
Jun 8, 1:06 PM EDTSpecial Weather StatementGRRLake, Mason, Mecosta, Newaygo, Oceana, Osceola54 min
Jun 8, 1:12 PM EDTSevere Thunderstorm WarningGRRMason, Oceana48 min
Jun 8, 1:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Muskegon, Newaygo, Oceana, Ottawa and 1 more64 min
Jun 8, 1:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren38 min
Jun 8, 2:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Clare, Gratiot, Ionia, Isabella and 7 more74 min
Jun 8, 2:27 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren78 min
Jun 8, 2:30 PM EDTTornado WarningGRRClare, Osceola38 min
Jun 8, 2:34 PM EDTTornado WarningGRROsceola13 min
Jun 8, 3:16 PM EDTSevere Thunderstorm WarningGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more59 min
Jun 8, 3:34 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo71 min
Jun 8, 4:01 PM EDTTornado WarningGRRClinton, Eaton, Ingham25 min
Jun 8, 4:45 PM EDTSevere Thunderstorm WarningGRRJackson30 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.